Alert archive / Oklahoma / Tornado Warnings in 2010

Tornado Warning 8, NWS Amarillo, TX

April 22, 2010Beaver County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Apr 22, 2010, 5:55 PM CDT for Beaver County, Oklahoma. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2010, 5:55 PM CDT (22:55 UTC)
Expired
Apr 22, 2010, 6:16 PM CDT
In force
21 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2010-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 293 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2010-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
293 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

529 
WFUS54 KAMA 222255
TORAMA
OKC007-222330-
/O.NEW.KAMA.TO.W.0008.100422T2255Z-100422T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
555 PM CDT THU APR 22 2010

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA.

* UNTIL 630 PM CDT

* AT 551 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO NEAR
  GRAY...OR ABOUT 10 MILES NORTH OF PERRYTON...MOVING NORTHEAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE GRAY...
  ELMWOOD...BRYANS CORNER AND BALKO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3681 10068 3677 10032 3649 10065 3650 10094
TIME...MOT...LOC 2255Z 220DEG 27KT 3655 10074

$$

JJB
2 follow-up statements
255 
WWUS54 KAMA 222307
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
607 PM CDT THU APR 22 2010

OKC007-222330-
/O.CON.KAMA.TO.W.0008.000000T0000Z-100422T2330Z/
BEAVER OK-
607 PM CDT THU APR 22 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR CENTRAL
BEAVER COUNTY...

AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
A STRONG ROTATION CAPABLE OF PRODUCING A TORNADO.  THIS ROTATION WAS 
LOCATED NEAR BALKO...OR ABOUT 14 MILES NORTH OF PERRYTON...MOVING 
NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BALKO...
  ELMWOOD...
  GRAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING BRIEF TORNADOES. TAKE SHELTER 
NOW IF YOU ARE IN THE PATH OF THIS STORM. MOVE INTO A BASEMENT OR 
INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET. 

&&

LAT...LON 3681 10068 3677 10032 3650 10067 3652 10087
TIME...MOT...LOC 2306Z 220DEG 27KT 3659 10071

$$

JJB
819 
WWUS54 KAMA 222316
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT THU APR 22 2010

OKC007-222325-
/O.CAN.KAMA.TO.W.0008.000000T0000Z-100422T2330Z/
BEAVER OK-
616 PM CDT THU APR 22 2010

...THE TORNADO WARNING FOR CENTRAL BEAVER COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING
A TORNADO. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3681 10068 3677 10032 3650 10067 3652 10087
TIME...MOT...LOC 2315Z 220DEG 27KT 3664 10066

$$

JJB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 5:16 PM CDT, 39 minutes earlier.

Area forecast discussion, Apr 22, 5:16 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
516 PM CDT THU APR 22 2010

.DISCUSSION...
ONGOING SVR WEATHER EVENT UNFOLDING SO WILL KEEP SHORT. TOR WATCH IN
EFFECT UNTIL 03Z FOR CNTRL AND ERN ZONES. SFC TROF OR VERY WEAK
SEMBLANCE OF A DRYLINE SITUATED IN CNTRL TX AND OK PNHDLS THIS
AFTERNOON AND IS ACTING AS PRIMARY FOCUS FOR TSTMS AT THIS TIME.
HOWEVER...DO NOT BELIEVE THIS IS A TRUE W TX DEFINITION OF A DRYLINE
AND BASED ON RADAR TRENDS OF PRECIP DVLPG TO THE W OF THE AXIS...AM
MORE INCLINED TO CALL IT A SFC TROF OR WEAK REFLECTION OF A
SEMIDRYLINE. IN ANY CASE...HAVE A TIGHT GRADIENT FOR POPS OF 30-40
WRN ZONES...TO 60 POPS ERN SECTIONS FOR TONIGHT. SPREAD MENTION OF
SVR FURTHER W IN GRIDS TO BETTER ACCOUNT FOR CURRENT TRENDS FOR THIS
EVENING. PACIFIC COLD FRONT TO EVENTUALLY CATCH UP WITH SFC TROF OR
WEAK DRYLINE LATER TNGT AND FRIDAY...FOLLOWED BY NRN STREAM COLD
FRONT ON SATURDAY.

THE WIND MACHINE WILL CRANK UP ON FRIDAY AS STRONG UPPER LEVEL LOW
PRESSURE SYSTEM ROLLS NEWD INTO CNTRL PLAINS STATES. ALL MODELS IN
EXCELLENT AGREEMENT WITH THIS TRACK...WHICH SUGGESTS DRY SLOT
INVADING THE REGION ALONG WITH WINDY CONDITIONS DUE TO TIGHT PRESSURE
GRADIENT. COULD VERY WELL END UP WITH A WIND ADVISORY OVER PARTS OF
WRN AND SWRN TX PNHDL FRIDAY. LATER SHIFTS MAY NEED TO CONSIDER WIND
ADVISORY FRIDAY FOR THAT PART OF FCST AREA.

DECIDED ON SLGT CHC POPS FOR FRI NIGHT ACROSS OK PNHDL AND NRN TX
PNHDL DUE TO PSBL WRAPAROUND LIGHT PRECIP AS UPPER LOW SLIDES BY TO
OUR N AND E.

NEXT COLD FRONT AND ASSOCIATED NRN STREAM SHORTWAVE TROF PROGGED TO
AFFECT THE PNHDLS MONDAY INTO TUESDAY. MODELS CRANK OUT SOME LIGHT
PRECIP BUT HAVE OPTED TO KEEP POPS BELOW MENTIONABLE FOR NOW UNTIL FINER
TIMING DETAILS ARE RESOLVED. ANOTHER WRN US UPPER LOW THEN PROGGED TO
AFFECT THE AREA LATER NEXT WED INTO THURSDAY. HOWEVER...FCST TRACK
SUGGESTS THIS STORM SYSTEM MAY BE MORE OF A WINDBAG ALONG WITH DRY
SLOT INVASION AS OPPOSED TO THREAT OF PRECIP. SO HAVE RETAINED A DRY
FCST FOR THAT TIME PERIOD AS WELL.

ANDRADE

&&

.FIRE WEATHER...
NO MAJOR FIRE WEATHER CONCERNS ARE ANTICIPATED THROUGH THE MIDDLE OF
NEXT WEEK DUE TO GREENUP AND WET GROUNDS FROM RECENT PRECIPITATION.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                42  64  42  68  42 /  50   5  10  10   5
BEAVER OK                  47  68  45  68  43 /  60  10  20  20  10
BOISE CITY OK              40  63  40  65  39 /  30  10  20  20  10
BORGER TX                  46  66  46  69  46 /  50  10  10  10   5
BOYS RANCH TX              41  63  41  68  41 /  30  10  10  10   5
CANYON TX                  41  64  41  68  41 /  40   5  10  10   5
CLARENDON TX               47  70  45  70  46 /  60  10   5  10   5
DALHART TX                 40  63  40  67  39 /  30  10  20  10  10
GUYMON OK                  45  67  44  67  42 /  50  10  20  20  10
HEREFORD TX                40  64  40  68  40 /  30   5   5  10   5
LIPSCOMB TX                51  70  45  69  45 /  60  10  20  20  10
PAMPA TX                   45  68  45  68  45 /  60  10  10  10   5
SHAMROCK TX                51  72  46  71  46 /  60  10  10  10   5
WELLINGTON TX              51  73  47  72  47 /  60  10  10  10   5

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 22, 2:49 PM CDT, 3 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
249 PM CDT THU APR 22 2010

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
249 PM CDT THU APR 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE CENTRAL AND
EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY ACROSS MUCH OF THE
PANHANDLES AS A DRYLINE BECOMES ESTABLISHED ACROSS THE REGION. SOME
THUNDERSTORMS MAY BECOME SEVERE ACROSS THE CENTRAL AND EASTERN TEXAS
AND OKLAHOMA PANHANDLES WITH LARGE HAIL...DAMAGING WINDS...AND
ISOLATED TORNADOES BEING THE MAIN THREATS.

IN ADDITION...STRONG SOUTH AND SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS UP TO 40 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THEREFORE...CAUTION IS
ADVISED ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...

WINDY CONDITIONS WILL OCCUR ACROSS THE SOUTHWEST TEXAS PANHANDLE ON
FRIDAY...WITH SOUTHWESTERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER
GUSTS. A WIND ADVISORY MAY BECOME NECESSARY ON FRIDAY ACROSS THE
SOUTHWEST TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING DUE TO
THE THREAT OF SEVERE THUNDERSTORMS.

NUTTALL

In the hours before

Special weather statement, Apr 22, 4:35 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
435 PM CDT THU APR 22 2010

TXZ013-014-018-019-222200-
CARSON TX-GRAY TX-ARMSTRONG TX-DONLEY TX-
435 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR DONLEY...ARMSTRONG...
GRAY AND CARSON COUNTIES.

AT 431 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER GOODNIGHT...MOVING NORTH AT 25
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Local storm report, Apr 22, 4:39 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
439 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             SPEARMAN                36.20N 101.19W
04/22/2010  E1.25 INCH       HANSFORD           TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1000345

RTW
Special weather statement, Apr 22, 4:48 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
448 PM CDT THU APR 22 2010

TXZ011-012-016-017-222215-
OLDHAM TX-POTTER TX-RANDALL TX-DEAF SMITH TX-
448 PM CDT THU APR 22 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR DEAF SMITH...
RANDALL...POTTER AND OLDHAM COUNTIES.

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 9 MILES SOUTH OF WILDORADO...MOVING
NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

LG
Local storm report, Apr 22, 5:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
532 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             6 E GROOM               35.20N 101.00W
04/22/2010  M2.75 INCH       GRAY               TX   BROADCAST MEDIA

&&

EVENT NUMBER AMA1000346

ERA
Local storm report, Apr 22, 5:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     HAIL             3 E GROOM               35.20N 101.05W
04/22/2010  M2.50 INCH       GRAY               TX   TRAINED SPOTTER

&&

EVENT NUMBER AMA1000347

KJS
Local storm report, Apr 22, 5:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
545 PM CDT THU APR 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             25 W MIAMI              35.69N 101.09W
04/22/2010  E1.50 INCH       ROBERTS            TX   TRAINED SPOTTER

            HAIL STARTED AROUND 1633 CST AND LASTED FOR ABOUT 10
            MINUTES.

&&

EVENT NUMBER AMA1000348

KJS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:04 PM CDTSevere Thunderstorm WarningAMATexas56 min
Apr 22, 4:14 PM CDTSevere Thunderstorm WarningAMABeaver, Texas61 min
Apr 22, 5:13 PM CDTSevere Thunderstorm WarningAMABeaver, Texas62 min
Apr 22, 6:19 PM CDTSevere Thunderstorm WarningAMABeaver56 min
Apr 22, 6:22 PM CDTSevere Thunderstorm WarningAMABeaver, Texas53 min

Nearby

Tornado Warnings in Oklahoma, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.